Fabrice Larrazet, MD; Christian Spaulding, MD; Henri J. Lobreau, MD; Simon Weber, MD; Francois Guerin, MD
Larrazet F., Spaulding C., Lobreau H., Weber S., Guerin F.; Possible Bromocriptine-Induced Myocardial Infarction. Ann Intern Med. 1993;118:199-200. doi: 10.7326/0003-4819-118-3-199302010-00008
Download citation file:
Published: Ann Intern Med. 1993;118(3):199-200.
We report a case of a postpartum myocardial infarction in a 32-year-old multiparous woman receiving bromocriptine. The patient had an uncomplicated pregnancy. She had been sent home with bromocriptine to suppress lactation. Ten days postpartum, she presented with chest pain. Her electrocardiogram showed marked ST-segment elevation in leads II, III, and aVF. Coronary angiography showed a total occlusion of the midportion of the right coronary artery. Angioplasty was immediately done, and the right coronary artery was reopened. One month later, she was tested with bromocriptine. At the peak of action of bromocriptine, a severe narrowing of the right coronary artery occurred, which probably corresponded to a bromocriptine-induced spasm. Bromocriptine is an ergopeptine derivative, and it should be considered as a possible etiologic agent causing postpartum myocardial infarction in patients with a predisposition to coronary vasospasm.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Cardiology, Emergency Medicine, Acute Coronary Syndromes, Coronary Heart Disease.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only